Jump to content

Photo

Retin-A And Oily Skin

retin-a oily oily skin retinoids

2 replies to this topic

#1 raddude

raddude

    Junior Member

  • Members
  • Posts & Likes
    Posts: 54
    Likes: 0
About Me
  • Joined: 19-April 09

Posted 18 March 2012 - 10:15 AM

Hello everyone,

I started a course of retin-a and noticed that my skin was slightly less oily at first and my pores appeared tighter. BUT after a couple weeks my skin got a lot oilier. I'm guessing that this is because it thins the top-most layers of skin as it plumps the layers underneath?

Anyways I stopped using it to see if my already over oily skin would calm down a little. Not sure if it has yet.

Has anyone had experience with this? Does the skin get oilier with retin-a use, then calm down as the skin plumps up (if it plumps at all)?

#2 walters_12

walters_12

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Gender:Not Telling
  • Joined: 14-September 05

Posted 22 March 2012 - 10:52 AM

I was on Retin-A micro (0.04%) for about two months in late 2011. I can honestly say that the stuff made my skin much, much oilier. I've always had oily skin, but this stuff made my facial oil appear much quicker after washing. I usually go 12-14 hours between showers, so by the end of the day I was more oily than I had ever been in my life. My wife even pointed that out, which is strange. My derm said this was an abnormal response, and it might be--who knows.

With that said, the Retin-A definitely made my skin noticeably smoother, so it works (at least for me). So, I'd say, if it works for you and you can put up with the facial oil, keep using it. Otherwise, make your concerns known to your derm and see if you can switch to a different topical retinoid. If you derm doesn't listen to your concerns or dismisses them, find a new derm. Be your own advocate, I can't stress that enough!!

Best of luck!

#3 enelson96

enelson96

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 1
About Me
  • Joined: 13-March 12

Achievements

     

Posted 27 March 2012 - 08:05 PM

Omg! I was wondering why my skin as of late has been an oily mess! I have been using Retin- A for about 3 weeks but just quit using it this past week because it wasn't helping my acne, was making my face a tint of red (like it has always done in the past for me), makes my face flake and dries it out terribly.

I'm pretty sure it has to do with the fact that is really dries out the skin, causing it to produce more oil to make up for the skin dryness. You have to make sure to moisturize a lot otherwise the skin will produce even more oil.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users